Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

My son has fluid in both his ears. Which antibiotic is safe for that ?

my 9 month son has fluid in both his ears. he started on amoxicillin for 10 days then omnicef for 10 days and augmentin for 10 days. on the 6th day of augmentin he developed hives . they think it is from the augmentin. now they want to start him on bactrim. is it safe to be taking all these antibiotics ? and why on the 6th day he developed a rash ? Hi, may I answer
Asked On : Fri, 18 Mar 2011
Answers:  3 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
ENT Specialist 's  Response
UR SON MIGHT BE ALLERGIC TO amoxycillin, change this antibiotic n switch over to septran, it has least side effects.
Answered: Fri, 18 Mar 2011
I find this answer helpful
ENT Specialist Dr. Dinesh Valse's  Response
Dear joey

your son has got fluid in ear which usually responds late fro medical therapy. consult ent surgeon and if it not resolving get it removed and put tube in ear which prevents further collection It is simple procedure
Answered: Sun, 20 Mar 2011
I find this answer helpful
ENT Specialist Dr. Sumit Bhatti's  Response
4 weeks of antibiotics is a lot. Rashes are the commonest side effect of antibiotics. Discontinue the antibiotics. Any fluid still present in the middle ear should be sterile by now. Get his eardrums examined. If his eardrums are dull or show evidence of fluid / air bubbles get an Impedance Audiometry (I/A) done. The Eustachian Tube which connects the ear to the nose in an infant is shorter, wider and more horizontal than in an adult. Therefore any infection in the upper airway can easily enter the ears. Ensure that during feeding time, his head is held high and do not feed while lying down. Supportive medication such as anti allergics, decongestants may help. I hope there is no fever, cold or antibiotic associated diarrhea now. Post the results of his examination and I/A here.
Answered: Sun, 20 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor